Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 30, 2012, 3:26 AM MST for Eddy County, New Mexico. It took effect at Dec 31, 2012, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 3:26 AM MST (10:26 UTC)
- In effect from
- Dec 31, 2012, 12:00 PM MST
- Expired
- Dec 30, 2012, 1:54 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WWUS74 KMAF 301026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CST SUN DEC 30 2012 ...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY. AHEAD OF THIS SYSTEM...WINDS ARE EXPECTED TO INCREASE MONDAY AFTERNOON IN THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. NMZ027-TXZ258-302200- /O.NEW.KMAF.HW.A.0029.121231T1900Z-130101T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 326 AM MST SUN DEC 30 2012 ...HIGH WIND WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. * EVENT...HIGH WINDS. * TIMING...MONDAY AFTERNOON. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...SOUTHWEST 40 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 44
1 follow-up statement
385 WWUS74 KMAF 302054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CST SUN DEC 30 2012 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS LATE MONDAY MORNING THROUGH MID MONDAY EVENING... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY. AHEAD OF THIS SYSTEM...VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY MONDAY AFTERNOON AND CONTINUE INTO MONDAY EVENING IN THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-311100- /O.UPG.KMAF.HW.A.0029.121231T1900Z-130101T0100Z/ /O.NEW.KMAF.HW.W.0042.121231T1800Z-130101T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 154 PM MST SUN DEC 30 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...LATE MONDAY MORNING THROUGH MID MONDAY EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 30, 2:56 AM MST, 30 minutes earlier.
Area forecast discussion, Dec 30, 2:56 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST SUN DEC 30 2012
.DISCUSSION...
WV IMAGERY SHOWS THE UPPER LEVEL WEST COAST TROUGH HAS OPENED AND IS
MOVING FURTHER INLAND...WHILE A SECONDARY TROUGH IS DIGGING SOUTH
THRU OR TO PHASE W/IT BY 00Z MONDAY. AHEAD OF THESE FEATURES...A
HEFTY FETCH OF SUBTROPICAL MOISTURE IS STREAMING UP OVER SE NM/WEST
TEXAS IN SW FLOW ALOFT...AND IS KEEPING TEMPS GENERALLY AROUND
FREEZING. MODELS PERSIST IN BRINGING SHORTWAVES/LIFT UP THRU THIS
FLOW LATER TODAY...DEVELOPING SHRA IN MEXICO AND BRINGING THEM THRU
THE SE CWA TONIGHT. AS PREVIOUSLY NOTED...MOISTURE WILL BE
LIMITED. 00Z KMAF RAOB CAME IN VERY DRY...W/A PWAT OF 0.14
IN...WHICH IS BARELY ABOVE THE MINIMUM PERCENTILE...OR AROUND 35 PCT
OR NORMAL. MODELS STILL PERSIST IN RETURN FLOW ADVECTING LOW-LEVEL
MOISTURE NORTHWARD TODAY...W/THE 30 DEG ISODROSOTHERM EDGING INTO
THE BIG BEND AFTER 18Z. MEANWHILE...FETCH OF STR MOISTURE NOTED
ABOVE WILL MOISTEN THE COLUMN TOP-DOWN. THUS...NOT TOO EXCITED
ABOUT QPF W/THIS EVENT...BUT W/MODELS IN SUCH GOOD AGREEMENT ON
TIMING/PLACEMENT...WE/VE HIKED CHANCES FOR A HIGH POP/LOW QPF
EVENT. THIS WILL MAINLY TAKE PLACE 2ND PD...TAPERING OFF NE MONDAY
MORNING.
MONDAY...MODELS ARE IN AGREEMENT IN BRINGING THE TROUGH TO THE FOUR
CORNERS BY 18Z...W/TODAY/S NAM FALLING IN LINE W/THE OTHERS...AND
NOT OUTRUNNING THINGS LIKE 24 HRS AGO. A SFC TROUGH IS PROGGED TO
DEVELOP AHEAD OF THIS FEATURE...BRINGING GUSTY SW FLOW TO THE REGION
DURING THE AFTERNOON. FORECAST SOUNDINGS AT GDP MIX TO 725MB OR SO
BY 21Z...WHERE 35-45KT FLOW IS FORECAST ROUNDING THE BASE OF THE
TROUGH. ONLY FLY IN THE OINTMENT WILL BE CLOUD COVER...BUT MODELS
BEGIN THINNING THINGS OUT W-E AFTER 18Z. THUS...WE/LL ISSUE A WATCH
FOR THE GUADALUPES FOR MONDAY AFTERNOON. ADVISORIES MAY BE NEEDED
FOR THE ADJACENT PLAINS.
LATE MONDAY...MODELS BRING A TROUGH ONSHORE IN THE PACNW...AND DIG
IT TO BAJA BY 18Z WEDNESDAY BEFORE DIVERGING. THE ECMWF CONTINUES
TO BE THE SLOWEST...KEEPING THE LOW CLOSED AND FURTHEST SW OF THE
CWA THRU 6Z THURSDAY...WHILE THE GFS...DGEX...AND CMC ARE FASTER AND
MINOR THE TROUGH OUT. SHOULD THE ECMWF PAN OUT...FORECAST TEMPS
SUGGEST A SNOW EVENT THURSDAY AS THE TROUGH OPENS UP AND MOVES THRU
THE FA. HOWEVER...AS THE ECMWF IS AN OUTLIER...AND W/OTHER MODELS
IN DISAGREEMENT...EXTENDED GRIDS WILL REMAIN DRY FOR NOW.
OTHERWISE...WE/LL STICK TO A GRADUAL WARMING TREND IN THE EXTENDED.
FOR TEMPS...STAYED TO THE COOLER SIDE OF GUIDANCE...BOTH IN THE
SHORT TERM AND LONG.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 47 37 58 25 / 0 70 10 0
BIG SPRING TX 49 39 58 28 / 0 80 10 0
CARLSBAD NM 46 36 58 26 / 0 10 10 0
DRYDEN TX 46 37 64 42 / 10 60 10 10
FORT STOCKTON TX 56 39 58 31 / 0 80 10 10
GUADALUPE PASS TX 47 34 47 29 / 0 20 0 0
HOBBS NM 46 36 54 24 / 0 30 10 0
MARFA TX 54 31 54 21 / 0 60 10 0
MIDLAND INTL AIRPORT TX 48 36 57 29 / 0 80 10 0
ODESSA TX 48 36 55 26 / 0 80 10 0
WINK TX 53 38 61 29 / 0 60 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS.
&&
10/44Hazardous weather outlook, Dec 30, 3:22 AM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CST SUN DEC 30 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 422 AM CST SUN DEC 30 2012 /322 AM MST SUN DEC 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY. A HIGH WATCH IS IN EFFECT FOR POTENTIAL WIND SPEEDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 1:54 PM MST | High Wind Warning | MAF | 30 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.